Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 1, NWS Tallahassee, FL

July 22, 20215 counties in Florida

NWS Tallahassee, FL issued this heat advisory at Jul 22, 2021, 12:18 PM CDT for 5 counties in Florida. It took effect at Jul 23, 2021, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2021, 12:18 PM CDT (17:18 UTC)
In effect from
Jul 23, 2021, 11:00 AM CDT
Expired
Jul 23, 2021, 6:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gulf County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS72 KTAE 221718
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
118 PM EDT Thu Jul 22 2021

FLZ012>015-026-027-112-114-115-127-232300-
/O.NEW.KTAE.HT.Y.0001.210723T1600Z-210723T2300Z/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-
Inland Wakulla-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Wakulla-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Sweetwater, 
Bethel, Hilliardville, Wakulla Springs, Panama City, Callaway, 
Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, 
Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, 
Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, 
Medart, Panacea, Sopchoppy, Port Leon, and Saint Marks
118 PM EDT Thu Jul 22 2021 /1218 PM CDT Thu Jul 22 2021/

...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT
/6 PM CDT/ FRIDAY...

* WHAT...Heat index values around 108 expected.

* WHERE...Bay, Calhoun, Gulf, Liberty, Franklin, and Wakulla
  counties. 

* WHEN...From noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/ Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

DVD
1 follow-up statement
558 
WWUS72 KTAE 230636
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
236 AM EDT Fri Jul 23 2021

FLZ012>015-026-027-112-114-115-127-231445-
/O.CON.KTAE.HT.Y.0001.210723T1600Z-210723T2300Z/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-
Inland Wakulla-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Wakulla-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Sweetwater, 
Bethel, Hilliardville, Wakulla Springs, Panama City, Callaway, 
Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, 
Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, 
Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, 
Medart, Panacea, Sopchoppy, Port Leon, and Saint Marks
236 AM EDT Fri Jul 23 2021 /136 AM CDT Fri Jul 23 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING...

* WHAT...Heat index values around 108 expected.

* WHERE...Bay, Calhoun, Gulf, Liberty, Franklin, and Wakulla 
  counties. 

* WHEN...From noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/ Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Jul 22, 9:35 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 22, 9:35 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1035 AM EDT Thu Jul 22 2021

.AVIATION...
[Through 18Z Friday]

CIGs are currently improving across the region; however, MVFR
conditions are still present across DHN, ABY, and VLD so far this
morning. These terminals should improve to VFR conditions over the
next hour or so. For today, showers and thunderstorms are expected
to develop in a northwest to southeast line from SE Alabama to the
Florida Peninsula. This will likely impact DHN, ABY, and VLD the
most through the afternoon and evening; however, TLH and ECP still
have lingering showers in the area thus far this morning. A
similar trend and orientation of showers and thunderstorms is
expected once again for tomorrow, where DHN, ABY, and VLD will
likely be impacted the most by showers and thunderstorms, which
may reduce conditions to the MVFR to LIFR levels; however, VFR
conditions are expected to prevail outside showers and
thunderstorms, and from this evening through the overnight and
early morning hours at all terminals.

&&

.PREV DISCUSSION [630 AM EDT]...

.NEAR TERM [Through Tonight]...

Southwesterly flow will begin to shift to westerly and become
northwesterly by the end of this term. An upper level ridge will be
building in to our south as an upper level trough to our northeast
remains in place. The upper level trough will still provide us with
the potential for thunderstorm development today but the ridge will
limit the amount of coverage. Highest PoPs are around 70 percent for
mainly our Georgia counties this afternoon. Shower activity should
diminish by sunset this evening. Highs today will be in the upper
80s/low 90s and the lows tonight will be in the mid 70s.

.SHORT TERM [Friday Through Saturday]...

The deep layer ridging centered over the central GOMEX will move
west into eastern Texas while building northward through the
Mississippi Valley and Plains. By Saturday, the local region will
reside between the east side of the ridge and a longwave trough off
the eastern seaboard. Winds surface and aloft will gradually veer
from northwest Friday to northeast on Saturday. Plenty of moisture
surface and aloft will remain across the area on Friday with some
dry air working it's way in from the northeast by late Saturday but
likely not before fairly good coverage of diurnal convection. Both
days should see temperatures reach the lower to mid 90s. This along
with slightly higher dew points on Friday may see heat indices
elevating into the 105 to 110 degree range with the highest values
mainly over the Florida zones. Lows Friday night will be in the
lower to mid 70s.

.LONG TERM [Saturday Night Through Thursday]...

Northeast flow will continue Sunday into Monday with additional dry
air advecting into the local region. PoPs will be below seasonal
levels for those days (20-40%). Moisture begins to return on Tuesday
as the 1000-700mb flow becomes more southerly. Highs mostly in
the lower 90s with lows in the lower to mid 70s.

.MARINE...

West winds 10 to 15 knots through Friday night with lighter winds
over the weekend into early next week. Seas will mostly be 2 feet
or less.

.FIRE WEATHER...

With the current moisture and expected rain, fire weather will not
be a concern for today except for the high dispersion indices across
the region this afternoon.

.HYDROLOGY...

Despite the recent unsettled pattern, no river flooding is forecast.
Localized flooding of poor drainage areas will remain a threat over
the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  75  94  75  93 /  60  40  70  30  60
Panama City   88  79  90  77  91 /  30  20  50  40  60
Dothan        87  75  91  73  91 /  60  30  60  20  50
Albany        88  74  94  74  94 /  70  30  60  20  40
Valdosta      89  75  91  73  93 /  70  50  70  30  40
Cross City    89  77  91  75  91 /  50  40  70  50  60
Apalachicola  88  78  89  77  89 /  40  20  50  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Bunker
MARINE...Barry
FIRE WEATHER...Montgomery
HYDROLOGY...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:51 AM CDTRip Current StatementTAEBay, Gulf, Walton23 hr
Jul 22, 3:17 PM CDTSpecial Weather StatementTAEMadison43 min
Jul 22, 4:07 PM CDTSpecial Weather StatementTAEMadison38 min
Jul 22, 4:41 PM CDTSpecial Weather StatementTAEMadison19 min
Jul 22, 6:00 PM CDTSpecial Weather StatementTAEJefferson30 min
Jul 22, 6:13 PM CDTSpecial Weather StatementTAETaylor47 min
Jul 22, 6:26 PM CDTSpecial Weather StatementTAEWakulla34 min
Jul 22, 6:38 PM CDTSpecial Marine WarningTAE30 min

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.